Hail, Hodgeman
- When
- March 20, 6:45 PM CST
- Where
- Hodgeman County, 11 mi NNE of Jetmore
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.233, -99.817
9 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Mar 20, 2:12 PM CST, 4 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 212 PM CST SUN MAR 20 2005 .DISCUSSION... DAYS 1-2... AS ONE WEAK S/W TROF SWINGS NORTHEAST ACROSS SOUTHWEST KANSAS THIS AFTERNOON SOME 85H WAA SHOWERS WILL SLOWLY MOVE NORTH OF THE AREA. THIS PCPN WILL BE QUICKLY REPLACED BY A CHC OF CONVECTION AS OUR NEXT, STRONGER S/W TROF APPROACHES FROM THE WEST. ALREADY SEEING LIGHTNING STRIKES WITH THIS COLD (-25 TO -28C) SYSTEM. MODELS PROGGING SOME CAPE AND DECENT LAPSE RATES WITH MOIST CONV EXTENDING FROM ROUGHLY SCOTT CITY TO COLDWATER BY 00Z MON. CAPE/VVEL IMPROVE AS S/W TROF AND LEFT EXIT REGION OF 25H JET MOVES INTO THE PANHANDLE OF TX/OK OVERNIGHT SO WILL RETAIN THE MENTION OF TSRA THROUGH THE OVERNIGHT HOURS INTO EARLY MONDAY MORNING. AS THIS FORCING SHIFTS EAST OF THE AREA ON MONDAY, CAA WILL DEVELOP AND WRAP AROUND MOISTURE/85H-7H FGEN FORCING BEGINS TO MOVE INTO THE AREA FROM THE NORTHWEST. CLOUDS AND CAA ARGUES TO KEEP TEMPS ON THE COLD SIDE BUT DID BASE TEMPS ON 85H TEMPS GIVEN GUSTY WINDS SHOULD PROVIDE FOR SOME DECENT MIXING DEPTH. AS THIS SYSTEM SLOWLY MOVES EAST ACROSS OK/SRN KS MONDAY NIGHT-TUESDAY CAA WILL CONTINUE AND PCPN CHCS APPEAR TO REMAIN OVER MOST OF SW KS THROUGH THE OVERNIGHT HOURS. LOW LVLS CONTINUE TO COOL SO WILL BEGIN TO INTRODUCE A MIX OF RAIN/SNOW OVERNIGHT WITH A CHANGE OVER TO ALL SNOW BY DAYBREAK BASED ON PROGGED MODEL SOUNDINGS. TUESDAY LOOKS COLDER THAN MONDAY, ESPECIALLY IN THE NORTH. SOME SUNSHINE IN THE SW POSSIBLE LATE IN THE DAY SO WENT WITH THE WARMER TEMPS NEAR EHA. DAYS 3-7... THE MEDIUM RANGE MODELS CONTINUE TO BE SOMEWHAT CONSISTENT WITH THE MAIN UPPER LEVEL WAVES THAT WILL BE AFFECTING SOUTHWEST KANSAS THROUGH THIS WEEK. THE FIRST SYSTEM WILL BE EXITING THE CENTRAL PLAINS ON TUESDAY WHILE THE NEXT SYSTEM MOVES ONSHORE LATE IN THE WEEK. A FEATURE THE MODELS SEEM TO BE STRUGGLING WITH IS THE WEAK WAVE THAT IS FORECAST TO MOVE OUT ACROSS THE REGION WEDNESDAY NIGHT AND THURSDAY. THE 06Z GFS DEEPENED THIS SYSTEM QUITE A BIT COMPARED TO THE 00Z RUN AND NOTICED THAT THE 12Z GFS HAS DAMPENED IT OUT TO AN OPEN WAVE AGAIN. THE GRIDS CURRENTLY MENTION A SLIGHT CHANCE FOR SHOWERS WEDNESDAY NIGHT. DUE TO THE UNCERTAINTY IN THE MODELS, HAVE DECIDED TO KEEP THE MENTION OF PRECIP IN THE FORM OF A SLIGHT CHANCE FOR THUNDERSTORMS. LATE IN THE WEEK, THE MEDIUM RANGE MODELS HOLDING ON TO THE IDEA OF A PROGRESSIVE WAVE PATTERN WITH ANOTHER WAVE MOVING EAST INTO THE CENTRAL CONUS ON SATURDAY. THE UKMET AND ECMWF ARE SHOWING SOME FINER DETAIL WITH INDIVIDUAL WAVES MOVING THROUGH THE SOUTHERN PLAINS AND OUT OF THE NORTHERN ROCKIES. NOT SURE ABOUT THE VALIDITY OF THIS IDEA ESPECIALLY THIS FAR OUT BUT WILL CONTINUE WITH THE SLIGHT CHANCE FOR RAIN FRIDAY NIGHT AND SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 44 49 32 44 / 50 50 30 20 GCK 39 46 31 45 / 30 40 40 10 EHA 37 52 32 49 / 20 30 30 10 LBL 40 51 32 48 / 20 20 20 10 HYS 45 47 32 39 / 90 90 70 30 P28 49 54 37 45 / 80 70 40 20 && .DDC WATCHES/WARNINGS/ADVISORIES... .KS...NONE. && BURGERT/GERARD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 500 AM CST SUN MAR 20 2005 KSZ061-062-074-075-084-085-211100- GRANT-HAMILTON-KEARNY-MORTON-STANTON-STEVENS- 500 AM CST (400 AM MST) SUN MAR 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. KSZ030-031-043>046-063>066-076>081-086>090-211100- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRAY-HASKELL- HODGEMAN-KIOWA-LANE-MEADE-NESS-PAWNEE-PRATT-RUSH-SCOTT-SEWARD- STAFFORD-TREGO- 500 AM CST SUN MAR 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON INTO SUNDAY EARLY EVENING. AT THIS TIME, SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. A STORM SYSTEM OVER ARIZONA TODAY WILL MOVE INTO THE PLAINS TODAY AND TONIGHT. THE SYSTEM WILL COMBINE WITH SOME LOW LEVEL MOISTURE RETURNING NORTH FROM THE GULF TO PRODUCE SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 06
The Dodge City radar (KDDC), 54 km away, was scanning. The volume nearest the first event began at 00:45 UTC.
9 hail. Local standard time, as filed.
One inch diameter hail covered the ground to a depth of 4 inches. One vehicle slid off into the ditch.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445635, 5445636, 5440406, 5440407, 5440408, 5440409, 5440410, 5440411, 5440412.